MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; DXE
Model Number PMX110
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left anterior descending artery (lad) using a penumbra system aspiration pump max 110 (pump max).During the procedure, a hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max; therefore, the pump max was disconnected.The procedure was completed using balloon angioplasty and stent.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: blood was present on the pump housing, and therefore, no functional testing was performed.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The complaint reported that the aspiration tubing was connected directly to the pump max vacuum inlet, rather than the canister, supplied by penumbra.If fluid is aspirated into the vacuum assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10228218
Report Number3005168196-2020-00891
Device Sequence Number594139
Product Code DXE
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberR37198-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005